Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 17, 2006, 10:52 AM MDT. It took effect at Apr 17, 2006, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 10:52 AM MDT (16:52 UTC)
- In effect from
- Apr 17, 2006, 1:00 PM MDT
- Expired
- Apr 17, 2006, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 171652 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1052 AM MDT MON APR 17 2006 ...GUSTY WINDS ACROSS PORTIONS OF WESTERN AND NORTHERN NEW MEXICO THIS AFTERNOON AND EARLY EVENING... .AN UPPER LEVEL WEATHER SYSTEM AND ASSOCIATED COLD FRONT SCHEDULED TO SWEEP THROUGH THE FOUR CORNERS REGION LATE THIS AFTERNOON AND EARLY EVENING WILL RESULT IN GUSTY SOUTHWEST TO WEST WINDS OVER PORTIONS OF WESTERN AND NORTHERN NEW MEXICO. NMZ001-002-008-180200- /O.NEW.KABQ.WI.Y.0024.060417T1900Z-060418T0200Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- WEST CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... GALLUP/GRANTS 1052 AM MDT MON APR 17 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE NORTHWEST PLATEAU...WEST CENTRAL MOUNTAINS AND NORTHWEST MOUNTAINS. SUSTAINED SOUTHWEST WINDS WILL BE INCREASING EARLY THIS AFTERNOON OVER THE ADVISORY AREA TO 25 TO 35 MPH. GUSTS TO 40 OR 45 MPH WILL BE POSSIBLE LATER IN THE DAY. THE GUSTY WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...PARTICULARLY ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 17, 7:30 AM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 17, 7:30 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 AM MDT MON APR 17 2006 .UPDATED... HAVE UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FROM NOON TODAY THROUGH 800 PM MDT FOR ALL ZONES EXCLUDING NMZ106. DPORTER && .DISCUSSION... MAIN FORECAST HIGHLIGHTS IN THE NEAR TERM CONCERN INCREASING WINDS AND CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. SKC PRESENTLY CONTROLLING THE REGION AS NM IS SITTING BETWEEN AN UPPER HIGH OVER THE SRN TIP OF TX AND AN UPPER TROUGH PUSHING EASTWARD THRU THE NW CORNER OF THE COUNTRY. THIS FEATURE IS PROGGED TO TRAVERSE THE NRN AND CENTRAL ROCKIES...BRINGING A WEAKENING JET LOCATED WITHIN BASE OF UPPER TROUGH INTO THE FOUR CORNERS REGION BY LATE AFTERNOON. AN INCREASE IN WINDS ARE EXPECTED AS LAPSE RATES SOAR TO 8.5-9.0 C/KM. THIS WILL ALLOW FOR PLENTY OF MIXING...HOWEVER IT APPEARS THE UPPER JET WILL NOT BE IN PHASE WITH PEAK HEATING. FEEL THE STRONGEST WIND SPEEDS THIS AFTERNOON WILL OCCUR OVER THE NW AND NRN MOUNTAINS AND ALONG A LINE FROM CLINES CORNERS TO RATON. WILL DEFER WIND ADVISORY TO THE DAY CREW AS IT APPEARS THE STRONGEST WINDS WILL REMAIN JUST BELOW CRITERIA. JET MAX TO PASS ACROSS THE NRN MOUNTAINS DURING THE OVERNIGHT AND EJECT THE NE PLAINS TUESDAY AFTERNOON. FOUS GUIDANCE SUGGESTING WINDS WILL DROP OFF QUICKLY AFTER SUNSET...BUT CONCERNED THIS MAY NOT BE THE CASE. WILL KEEP BREEZY TO WINDY CONDITIONS FOR THE OVERNIGHT HOURS ACROSS THE NRN ZONES. STILL EXPECTING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AS RELATIVE HUMIDITIES FALL INTO THE SINGLE DIGITS COMBINED WITH STRONG WINDS. WILL TAKE A LOOK AT FIRE WEATHER PRODUCTS LATER IN THE SHIFT...BUT LEANING TOWARDS A RED FLAG WARNING FOR ALL ZONES EXCLUDING NMZ106-NMZ109. MEANWHILE... 700MB TEMPS ARE PROGGED TO CLIMB APPROXIMATELY 1C COMPARED TO SUN... ALLOWING FOR A SLIGHT BUMP IN HIGHS. SURFACE BOUNDARY EXPECTED TO SNEAK INTO THE NE PLAINS TUE MORNING. THIS FRONT WILL SAG SOUTH AND WEST TUESDAY NIGHT AND BANK UP ALONG THE CENTRAL MOUNTAIN CHAIN. SOME MOISTURE WILL ADVECT INTO THE ERN PLAINS...HOWEVER EXPECT IT TO BE A SHALLOW LAYER AS NW FLOW ALOFT WORKS AGAINST THE BOUNDARY. WITH THIS IN MIND...WILL DISREGARD THE TEN POPS ADVERTISED BY THE FOUS GUIDANCE TUE NIGHT/WED. INHERITED MAX TEMPS FOR TUE AFTERNOON LOOK REASONABLE WHICH DO NOT STRAY FAR FROM THE MET NUMBERS. NONETHELESS...COOLER CONDITIONS ARE EXPECTED AS 700MB TEMPS PLUMMET TO AROUND 0C TO +2C ACROSS THE NORTH. WARM READINGS ARE STILL EXPECTED IN THE SE PLAINS IN ADVANCE OF SURFACE FRONT WHERE SOME DOWNSLOPE COMPONENT PERSISTS. BELOW CANYON WINDS ARE ALSO POSSIBLE TUE NIGHT...GENERALLY STRETCHING FROM 15-20 KTS. WARMING TREND COMMENCES FOR WED...ESPECIALLY ACROSS THE WRN ZONES AS AN UPPER LEVEL RIDGE BUILDS ALONG A LINE FROM SW NM TO SW UTAH. COOL TEMPS...RELATIVE TO PAST COUPLE DAYS...NEAR SEASONAL AVERAGES WILL REMAIN ACROSS THE NE/EC PLAINS AS NW FLOW PERSISTS. DRY LINE ACTIVITY MAY BECOME MORE OF AN ISSUE THU THROUGH FRI...MAINLY OVER THE SE PLAINS. STORMS MAY RECEIVE SOME MID/UPPER LEVEL SUPPORT THU NIGHT AS AN UPPER LEVEL RIPPLE PASSES THROUGH THE STATE. WILL KEEP LOW GRADE MEXMOS POPS FOR NOW. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 75 36 63 28 / 0 0 0 0 GALLUP.......................... 72 26 63 21 / 0 0 0 0 GRANTS.......................... 76 30 65 22 / 0 0 0 0 GLENWOOD........................ 78 36 77 33 / 0 0 0 0 CHAMA........................... 65 23 54 17 / 0 0 0 0 LOS ALAMOS...................... 71 34 62 26 / 0 0 0 0 RED RIVER....................... 62 27 54 18 / 0 0 0 0 TAOS............................ 72 28 62 23 / 0 0 0 0 SANTA FE........................ 75 34 65 28 / 0 0 0 0 SANTA FE AIRPORT................ 77 37 67 30 / 0 0 0 0 ESPANOLA........................ 79 35 70 28 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 81 45 70 40 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 82 42 71 36 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 80 42 69 37 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 81 43 70 38 / 0 0 0 0 SOCORRO......................... 82 43 77 36 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 72 35 64 27 / 0 0 0 0 MORIARTY/ESTANCIA............... 79 36 67 27 / 0 0 0 0 CARRIZOZO....................... 81 45 76 39 / 0 0 0 0 RUIDOSO......................... 74 41 69 34 / 0 0 0 0 RATON........................... 83 34 64 23 / 0 0 0 0 LAS VEGAS....................... 78 39 66 28 / 0 0 0 0 ROY............................. 84 43 67 31 / 0 0 0 0 CLAYTON......................... 85 45 65 32 / 0 0 0 0 SANTA ROSA...................... 89 49 75 34 / 0 0 0 0 TUCUMCARI....................... 91 51 75 38 / 0 0 0 0 FORT SUMNER..................... 89 50 77 39 / 0 0 0 0 CLOVIS.......................... 91 51 77 40 / 0 0 0 0 PORTALES........................ 92 50 79 38 / 0 0 0 0 ROSWELL......................... 93 54 85 45 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR NMZ101-NMZ102-NMZ103-NMZ104-NMZ105-NMZ107-NMZ108-NMZ109. && 46
Hazardous weather outlook, Apr 17, 5:08 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 AM MDT MON APR 17 2006 NMZ001>021-026-181200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 508 AM MDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON FOR LOCALES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE NORTHERN MOUNTAINS AND PARTS OF THE WEST CENTRAL MOUNTAINS. SURFACE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE ANTICIPATED IN COMBINATION WITH VERY LOW RELATIVE HUMIDITIES...RANGING FROM 5 TO 15 PERCENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:14 AM MDT | Red Flag Warning | ABQ | Catron, Cibola, Harding, McKinley, Rio Arriba, Sandoval and 4 more | 13 hr |
| Apr 17, 3:31 PM MDT | Fire Weather Watch | ABQ | 13 hr |
Nearby
Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.